# SDR AC2R2019050201

- Difficulty date: April 30, 2019
- Submitted: May 2, 2019
- Operation: General aviation
- Aircraft: N639GG
- Make and model: Agusta AW139
- Aircraft serial: 41308
- Aircraft time: 5,193 hours
- System (JASC): 6730 · Rotorcraft Servo System
- Part: Pressure Switch
- Part number: 7079785
- Part serial: 9152
- Condition: Leaking
- Location: T/R Servo
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

WHILE ENTERING A LEFT DOWNWIND FOR RWY 18 INTO KGAO ABOUT 3 MILES SOUTH OF THE AIRFIELD, THE HYDRAULIC UTIL PRESS CAS ILLUMINATED. WENT TO THE HYDRAULIC SYNOPTIC PAGE AND THE #2 HYDRAULIC RESERVOIR WAS INDICATING 50% HYDRAULIC FLUID. IMMEDIATELY LOWERED THE LANDING GEAR AND WENT TO THE QRH. WE COMPLETED THE QRH PROCEDURE FOR HYD UTIL PRESS CAS; AND WAITED 15 SECONDS TO VERIFY IF THE LANDING GEAR WAS LOWERED/LOCKED. WE DID NOT RECEIVE ANY ADDITIONS THAT THE LANDING GEAR WAS DOWN AND LOCKED; SO WE CONTINUED WITH THE FINAL STEP IN THE QRH WHICH WAS USING THE EMERGENCY BLOW DOWN BUTTON FOR THE LANDING GEAR.  WE FINALLY DID GET GREEN INDICATION'S THAT THE LANDING GEAR WAS DOWN AND LOCKED AND WE CONTACTED GAO DISPATCH TO VERIFY THAT OUR GEAR WAS DOWN VISUALLY. ONCE THAT WAS COMPLETED WE PERFORMED A HOVER TAXI ONTO THE CHEVRON RAMP AND SET THE AIRCRAFT DOWN.  THE GEAR WAS DOWN AND LOCKED BUT COULD NOT GROUND TAXI DUE TO THE NOSE WHEEL WAS UNABLE TO BE UNLOCKED. WE THEN REPOSITIONED OVER PAD C4 IN A HOVER AND SET THE AIRCRAFT DOWN AND PERFORMED NORMAL SHUTDOWN PROCEDURES. ONCE MAINTENANCE ARRIVED AT THE AIRCRAFT, WE WENT BACK TO THE HYDRAULIC SYNOPTIC PAGE TO VERIFY THE FLUID LEVEL AND SO MAINTENANCE COULD REVIEW. THE FLUID LEVEL WAS STILL INDICATING 50% BUT AFTER A MINUTE AT IDOL; THE FLUID LEVEL DROPPED TO 28% THEN 22% WITH MAINTENANCE REVIEWING WHILE ALSO HEARING A GRINDING NOISE. IMMEDIATELY SHUT THE AIRCRAFT DOWN AND THE SIC AND MAINTENANCE WERE LOOKING UNDER AND ON TOP OF THE AIRCRAFT FOR ANY INDICATIONS/ HYDRAULIC FLUID ONCE THE BLADES WERE AT A COMPLETE STOP AND THE FULL SHUTDOWN PROCEDURE WAS COMPLETED. THE PIC STARTED TO PERFORM HIS WALK AROUND AND MAINTENANCE ACKNOWLEDGED TO THEM THAT THE NR 2 HYDRAULIC SYSTEM RESERVOIR INDICATOR WAS SHOWING EMPTY ON THE SIGHT GAGE. ONCE THE PIC MOVED TOWARDS THE TAIL SECTION, THAT'S WHEN HE NOTICED THE FLUID ON THE VERTICAL STABILIZER AND TAIL ROTOR GEARBOX COWLING'S WERE COMPLETELY COVERED WITH FLUID AND ALSO A STEADY STREAM OF HYDRAULIC FLUID RUNNING FROM THE TOP OF THE VERTICAL STABILIZER ALL THE WAY TO THE TAIL BOOM AND UNDERNEATH THE TAIL BOOM.  REPLACED SWITCH ON NR 2 TAIL ROTOR SERVO FOR LEAKING THROUGH WEEP HOLE.
